Medical Specialty >> Pediatrics

Doctors Lounge - Pediatrics Answers

Back to Pediatrics Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/9/2017.

Forum Name: Pediatric Topics

Question: A REALLY BAD RASH


 too_tattooed_fairy - Fri Jan 05, 2007 2:59 pm

HI I AM 21 YEARS OLD AND I BABYSIT MY NEPHEW WHILE HIS DAD IS AT WORK AND HE IS TWO YEARS OLD AND CAME HOME WITH A RASH THAT WAS SO BAD THAT HE WOULD CRY IF I TRIED TO CHANGE HIM AND WIPE IT AND IT WAS SO BAD THAT IT WAS ALMOST BLEEDING. THE MOTHER SAID THAT HE TOOK A NAP AND WOKE UP LIKE THAT. cOULD HE HAVE REALLY WOKEN UP WITH THE BAD OF A RASH AFTER A 30 MIN NAP? I JUST DON'T THINK THAT THEY CHANGED HIS DIAPER AT ALL FOR A DAY OR SOMETHING, BECAUSE IT WAS PRETTY BAD. PLEASE ANSWER THIS. THANK YOU SOOOOO MUCH.
 Dr. Chan Lowe - Fri Jan 05, 2007 4:13 pm

User avatar Diaper rashes can appear fairly rapidly. 30 minutes is a bit fast for severe rashes. Often, the rashes start out mild and not too concerning. Then before you know it they're flared up and severe.

If the rash has small spots at the edges of it, he may have a fungal diaper rash that needs an antifungal cream. If not, it most likely is an irritation diaper rash that are best treated by coating type creams, such as zinc oxide. Keep a thick layer on. Apply with each diaper change. Try to avoid having dirty diapers on for too long. And while the rash is severe you may want to avoid the chemical baby wipes as they can irritate and worsen the rash. Soft cloths work well. Disposable ones without chemical additives can be purchased.

Hope he gets better soon.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us